What is the treatment for loss of apetite due to severe constipation?
User rating for this question
Hi I have a 2.5yr old daughter that I am worried about She had pretty severe reflux as a baby and was taking omeprazole from 4-9months.she then seemed fine until she turned 2. She started getting a lot of ear infections (approx every 6 weeks) and was generally not her happy self. She also started to get constipated regularly. She was prescribed movicol for the constipation and recently had grommets inserted in both ears to prevent further ear infections. During this time she also started to get very fussy in her eating habits and now will not eat any veg and her favourite food is plain rice! I make hidden vegetable pasta sauces, risottos etc- but generally meals are a battle so we are still taking the movicol as I struggle to get fibre and fruit & veg into her. Her stomach is ver distended ( it actually pretty huge). I'm at a loss to know what to do. She is definitely more tired - but then she isn't eating enough as I try to limit plain carbs to prevent constipation and entice her to eat veg. Is this just a side effect of the movicol or has my child something more sinister? I really do hope you can help Thanks XXXX
Posted Wed, 15 Jan 2014 in Child Health
Answered by Dr. Sonila Borici 2 hours later
Brief Answer: Refer to the following answer. Detailed Answer: Hi XXXX, I read your query and understood your concern. Your daughter suffer from chronic constipation which is treated with movicol. What your daughter is experiencing may be due to constipation and/or medication. If i were your treating doctor I would refer you to a pediatrician specialized in gastroenterology for further examinations and tests that may include abdominal ultrasound, fecal analysis and barium enema. These test will give us clues about internal pathologies if any and the way we can handle it. In the meaeanwhile to relief the symptoms I suggest to use: - plenty of water - packets of fibers - lactulose - olive oil three table spoon per day Hope I answered to your query Dr. Sonila